MAUDE Adverse Event Report: MC3 INC. CRESCENT JUGULAR DUAL LUMEN CATHETER 30 FR.; DUAL LUMEN ECMO CANNULA

MC3 INC. CRESCENT JUGULAR DUAL LUMEN CATHETER 30 FR.; DUAL LUMEN ECMO CANNULA
Model Number 70130
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mc3 investigated the returned device.The point in question was examined and tested.The catheter was not fractured.It was confirmed that there was evidence of wire delamination at the outer surface of the catheter.The inside surface of the outer drainage lumen at the point in question was intact.This is consistent with the report that this was a planned exchange after 60 days of ecmo use.The wire protrusion occurred due to repetitive bending/kinking in the same location over time which is concluded to be fatigue of the urethane material that covers the wire.There was no metal fatigue but some misalignment of the spring coils due to the bending stresses.There were a few surface irregularities upon inspection of the infusion lumen surface which were discovered unrelated to the complaint and its source was not confirmed.There was also visible evidence of scratch marks from a sharp object on the outer catheter body on a different location than the point in question.It is concluded that the wire protrusion observed was a result of catheter bending fatigue.
 
Event or Problem Description
The distributor, (b)(4), reported a complaint from a customer who reported this information to mc3.The customer had a patient on veno-venous ecmo for 60 days and then did a planned catheter exchange.There was no direct patient impact.Upon looking at the catheter after the catheter was exchanged, the customer noticed that there was some exposure of the wire on the catheter.The customer reported that they did not use the provided suture collar but stated they sutured on the gold ring.They stated that they use a velcro head wrap to secure the catheter to the patient.The information stated that they try to ambulate the patient and there is some manipulation of the lines and catheter over time.

Brand Name
CRESCENT JUGULAR DUAL LUMEN CATHETER 30 FR.
Common Device Name
DUAL LUMEN ECMO CANNULA
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
martha rumford
2555 bishop circle west
dexter, MI 48130
7349959089
MDR Report Key13592942
Report Number3011468686-2022-00004
Device Sequence Number17620411
Product Code PZS
UDI-Device Identifier10854916006819
UDI-Public10854916006819
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K203409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70130
Device Catalogue Number70130
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Initial Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown